Hail, Jim Hogg
- When
- November 23, 10:00 PM CST to 10:15 PM CST
- Where
- Jim Hogg County, 4 mi SW of Hebbronville
- Measured
- 1.5 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 27.283, -98.733
1 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before the first event at Nov 23, 8:30 PM CST, 1 hour 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 830 PM CST TUE NOV 23 2004 .DISCUSSION...00 UTC SURFACE ANALYSIS FROM HPC INDICATES COLD FRONT ALIGNED ROUGHLY FROM DFW TO LRD. IR SATELLITE IMAGERY SHOWS SOUTHERN PORTION OF COLD FRONT MOVING THROUGH CENTRAL WEBB COUNTY...SO LIKELY WILL SEE THIS FEATURE BEGIN TO MOVE INTO THE NORTHWEST PORTION OF THE BRO CWA (ZAPATA AND JIM HOGG COUNTY) WITHIN THE NEXT HOUR OR SO. SHOWER AND THUNDERSTORM ACTIVITY ALONG THE FRONT PRESENTLY CONFINED TO THE CRP AND HGX CWA...WITH CONVECTIVE CELLS IN LA SALLE COUNTY MOVING EAST-NORTHEAST AT AROUND 35 KTS...AWAY FROM DEEP SOUTH TEXAS. ANALYSIS OF THE CURRENT SUITE OF WEATHER FORECAST MODELS SUGGESTS THE COLD FRONT WILL MOVE COMPLETELY THROUGH THE BRO CWA BETWEEN 06 AND 09 UTC WEDNESDAY...WITH GFS AND ETA BOTH INDICATING SHOWERS AND THUNDERSTORMS DEVELOPING OVER DEEP SOUTH TEXAS AROUND THOSE TIMES. HOWEVER...RUC MORE BULLISH ON PRECIPITATION...SHOWING PROPAGATION OF SHOWERS AND THUNDERSTORMS FROM WEST TO EAST ALONG THE FRONT THROUGH THE BRO CWA. GRIDS CURRENTLY DEVOID OF CHANCE OF RAIN WITHIN DEEP SOUTH TEXAS BEFORE MIDNIGHT TONIGHT...BUT MAY HAVE REVISE THIS AND ISSUE AN UPDATED ZFP WITH NEW CONVECTION DEVELOPING OVER MEXICO AND APPROACHING ZAPATA COUNTY. && .MARINE...AT 7PM BUOY020 REPORTED SOUTH WINDS AT 19KTS AND SEAS AT 7 FEET. THE FRONTAL BOUNDARY IS SITTING ROUGHLY ALONG I35 TO THE NORTHEAST OF LAREDO AND IS SLOWLY MAKING PROGRESS TO THE SOUTHEAST. THE FRONT SHOULD PUSH OFFSHORE BETWEEN MIDNIGHT AND 3AM. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ALONG THE FRONT WITH HIGHER CHANCES FARTHER OFFSHORE. WINDS AHEAD OF THE FRONT WILL CONTINUE TO RUSH IN FROM THE SOUTH AROUND 20 KNOTS WITH A QUICK SWITCH TO THE NORTHWEST POST FRONT. SMALL CRAFT ADVISORIES WILL REMAIN IN EFFECT AS WINDS BEHIND THE FRONT WILL QUICKLY JUMP INTO THE 20 KNOT RANGE. CONDITIONS WILL CALM WEDNESDAY NIGHT AS SURFACE HIGH PRESSURE MOVES INTO THE REGION. && .AVIATION...CURRENT VFR CONDITIONS MAY BRIEFLY DROP AS THE FRONTAL BOUNDARY MOVES THROUGH BETWEEN NOW AND 3AM. PRECIPITATION CHANCES ARE LOOKING LESS LIKELY BUT ARE NOT OUT OF THE QUESTION...ESPECIALLY NEARER TO THE COAST. WINDS BEHIND THE FRONT WILL JUMP UP TO 20KTS WITH HIGHER GUSTS FOR ABOUT 24 HOURS POST FRONT...WITH QUICKLY CLEARING SKIES. && .BRO WATCHES/WARNINGS/ADVISORIES...SCA GMZ130-150-155-170-175. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 74 85 62 76 51 / 40 10 00 00 00 BROWNSVILLE 64 76 49 69 54 / 40 10 00 00 00 HARLINGEN 63 76 48 69 53 / 40 10 00 00 00 MCALLEN 62 75 47 70 52 / 30 00 00 00 00 RIO GRANDE CITY 60 75 45 70 50 / 30 00 00 00 00 SOUTH PADRE ISLAND 74 82 64 76 51 / 40 10 00 00 00 && SYNOPTIC/GRIDS...66 MARINE/AVIATION...64
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 1245 PM CST TUE NOV 23 2004 TXZ248>257-241200- BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON- INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA- 1245 PM CST TUE NOV 23 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND ISOLATED THUNDERSTORMS ASSOCIATED WITH A COLD FRONT WILL MOVE THROUGH DEEP SOUTH TEXAS TONIGHT. ANY THUNDERSTORMS WHICH MOVE THROUGH THE AREA MAY PRODUCE FREQUENT LIGHTNING...LOCALLY STRONG WINDS AND HEAVY RAIN. SMALL CRAFT ADVISORIES ARE IN EFFECT FOR THE LAGUNA MADRE AND OFFSHORE WATERS TODAY. THERE IS A HIGH RISK OF RIP CURRENTS TODAY DUE TO INCREASED WINDS AND SURF. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ISOLATED THUNDERSTORMS ASSOCIATED WITH A COLD FRONT MAY MOVE THROUGH DEEP SOUTH TEXAS EARLY WEDNESDAY MORNING. FREQUENT LIGHTNING...LOCALLY STRONG WINDS AND HEAVY RAIN MAY OCCUR WITH ANY THUNDERSTORMS. SMALL CRAFT ADVISORIES AND A HIGH RISK OF RIP CURRENTS WILL REMAIN IN EFFECT THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. MARTIN
The Corpus Christi radar (KCRP), 133 km away, was scanning. The volume nearest the first event began at 03:58 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
A cluster of severe thunderstorms produced golf ball size hail and damaging winds in and just south of Hebbronville.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, November 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5425866, 5425867.